BCCDC - Naloxone Administration
This lesson on Naloxone Administration briefly outlines how to recognize the common signs and symptoms of an opioid overdose. It also guides you through some basic, but life-saving, skills in identifying what to do if you witness or suspect an opioid overdose. The lesson reviews common opioids, overdose characteristics, naloxone and how it works, how to use the contents found in a naloxone kit, the SAVEME steps and aftercare. It also provides information about where people can get naloxone and other harm reduction supplies.
This course takes approximately 45 minutes to complete, depending on whether all of the videos and additional resources are reviewed. Current CPR is strongly advised, as it is not reviewed in detail here.
It is recommended to refresh your knowledge and skills annually, and on an as needed basis. There is also information available here (takes around 10 minutes): https://www.naloxonetraining.com/training
It is recommended to take this Naloxone Administration lesson every 2 years.